Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Dong-Hoon Kim 2 Articles
Related Factors and their Effects on Acute Renal Failure Resulting from Rhabdomyolysis after Pesticide Intoxication
Chang-Woo Kang, Kyung-Woo Lee, Jin-Hee Jung, Tae-Shin Kang, Dong-Hoon Kim, Sung-Choon Kim, In-Sung Park
J Korean Soc Clin Toxicol. 2009;7(2):83-89.   Published online December 31, 2009
  • 77 View
  • 0 Download
AbstractAbstract PDF
Purpose: Rhabdomyolysis is one of the most important complications of pesticide intoxication. It affects a patient's clinical prognosis and can cause acute renal failure. It is important that patients diagnosed with pesticide intoxication receive an accurate initial diagnosis and proper treatment to prevent significant complications. This study's objective was to investigate and confirm related factors causing acute renal failure by verifying clinical observations and laboratory findings collected following pesticide intoxication. Methods: A retrospective analysis was made of 734 patients who presenting to our emergency medical center after ingesting pesticides between January 2006 and December 2008, Of these, 513 patients were selected for the study. Two hundred and twenty-one patients were excluded because of paraquat intoxication, age (if under 18), or chronic renal failure. Seventy-four patients were diagnosed with rhabdomyolysis, based on serum creatinine phosphokinase levels were > 1,000U/L. Acute renal failure was diagnosed when creatinine levels were > 2.0 mg/dL. Results: Among the 74 patients diagnosed with rhabdomyolysis, 26 (35.1%) experienced acute renal failure. The most meaningful related factor in the prediction of acute renal failure was initial arterial pH and creatinine level. Conclusion: Initial arterial pH and creatinine level are predictors of complications such as acute renal failure in patients with rhabdomyolysis.
Two Cases of Fatal Paraquat Intoxication by Parenteral Injection
Dong-Hoon Kim, Kyung-Woo Lee
J Korean Soc Clin Toxicol. 2007;5(2):119-122.   Published online December 31, 2007
  • 67 View
  • 1 Download
AbstractAbstract PDF
Paraquat poisoning is a fatal type of herbicide intoxication. It is characterized by multi-organ failure and pulmonary fibrosis with respiratory failure. Intravenous and intramuscular injection of paraquat is rarely described. However, We encountered two fatal cases of acute poisoning caused by paraquat injection. Two patients were admitted to our emergency unit after intravenous and intramuscular injection of 23.8% paraquat (about 476 mg of paraquat). A 37-year-old man diluted 2 ml of 23.8% paraquat solution with 1 ml of normal saline and injected it both intravenously into his left antecubital fossa and intramuscularly into his abdomen in a suicide attempt. He died 5 days later from respiratory failure and acute renal failure. A 92-year-old man was injected intravenously into his right antecubital fossa by his grandson with 2 ml of 23.8% paraquat solution diluted with 1 ml of normal saline. He died 2 days later from early circulatory collapse and multi-organ failure (metabolic acidosis, acute renal failure, coagulopathy). Intravenous and intramuscular injection with a small quantity of paraquat resulted in fatal toxicity in our patients.

JKSCT : Journal of The Korean Society of Clinical Toxicology